Athol Police Respond to Three Overdoses in 24 Hours

Athol Police Department
Russell T. Kleber, Chief of Police
280 Exchange St.
Athol, MA 01331

For Immediate Release

Wednesday, Dec. 6, 2017

Contact: John Guilfoil
Phone: 617-993-0003
Email: john@jgpr.net

Athol Police Respond to Three Overdoses in 24 Hours

ATHOL — Chief Russell Kleber reports that the Athol Police Department has responded to three drug overdoses over the course of the last 24 hours, and wishes to remind residents to call for help in the event a friend of loved one overdoses.

Athol Police responded to reported overdoses inside a residence, in a gas station parking lot and in the parking lot of Athol Hospital.

While none of the overdoses were fatal, each varied in their severity. Athol Police are actively investigating to determine the source of the drugs and whether any connection exists between the overdose events.

“These drugs are extremely dangerous and can be lethal even in small doses,” Chief Kleber said. “It is essential that residents remain vigilant around people they know who may be susceptible to an overdose, and that they immediately call 911 so that we can provide assistance if they begin showing signs of overdosing.”

The Massachusetts Good Samaritan Law encourages individuals to assist those suffering from an overdose by seeking emergency medical assistance. The law protects victims and those who call 911 for help from charge, prosecution and conviction for possession or use of controlled substances.

The Athol Police Department encourages residents to familiarize themselves with the signs and symptoms of an overdose:

  • Slow or shallow breathing
  • Extreme sleepiness or loss of consciousness
  • Blue or grayish color skin with dark lips and fingernails
  • Snoring or gurgling sounds

If you see someone experiencing an overdose, immediately dial 911.

###